Volume 4, Issue 10
Special volume AJAX in honor of René Schoof
Abstract:
Motivated by Schoof–Pila-type point-counting algorithms, we study the fields of definition and factorization patterns of Galois orbits of -torsion points on the Jacobians of genus-3 hyperelliptic curves over finite fields. We show that the degree of the field of definition of the -torsion points can be bounded by , improving the previously expected bound (which reflects the size of the -torsion subgroup, of order for a genus-3 Jacobian). Moreover, we establish a precise correspondence between the rank of the -torsion subgroup and the Galois orbits of -torsion divisors. Our approach relies on a detailed analysis of the Jordan decomposition of the Frobenius action on and its nilpotent part.
Keywords: Hyperelliptic curve cryptosystems, hyperelliptic curves, Jacobians, -adic point counting algorithms, torsion points.
Citation:
Amalia Pizarro-Madariaga and Edgardo Riquelme Faúndez. Factorization pattern and fields of definition of ℓ-torsion points on the Jacobians of genus-3 hyperelliptic curves. Polynesian Journal of Mathematics, Volume 4, Issue 10, Pages 1–24. (Sept. 2026) DOI: 10.69763/polyjmath.4.10
Milestones:
Received 26 Feb 2026
Revised 29 Jun 2026
Accepted 20 Aug 2026
Published 28 Sep 2026
Communicated by Elisa Lorenzo García
The above content is published under the terms of the Creative Commons Attribution 4.0 International license.